Flood, Marathon
- When
- June 22, 5:48 AM CST to 9:24 PM CST
- Where
- Marathon forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Heavy rain that fell in central Wisconsin caused moderate flooding on the Big Eau Pleine river near Stratford.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Heavy rain that fell in central Wisconsin caused moderate flooding on the Big Eau Pleine river near Stratford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 22, 3:45 AM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT SAT JUN 22 2002 LARGE SCALE PATTERN THROUGH THE WEEKEND WL HV MEAN TROF POSN OFF WEST COAST WITH UPR RIDGE STRETCHED OUT FM THE DESERT SW...NE ACRS IL...TO THE MID-ATLANTIC STATES. THIS WL BRING THE SUMMERS FIRST SIG PERIOD OF VERY WARM AND HUMID CONDITIONS TO MY FCST AREA. DURING THE FIRST PART OF NEXT WK THE UPR RIDGE WL SHIFT WWD AND BECOME N-S ORIENTED ALONG THE ROCKIES AS NEW TROF DEVELOPS JUST E OF THE CANADIAN MARITIMES. THAT CHG WL LIKELY BRING SOMEWHAT COOLER AND DRIER CONDITIONS LATER IN THE WK. NW-SE LINE OF TSTMS WAS STARTING TO SHIFT EWD. SERIOUS FLOODING ALREADY OCCURRED IN THE SW PART OF MY FCST AREA...BUT MVMT IN STORMS SHOULD LIMIT POTENTIAL FOR FLOODING IN MORE AREAS. MODELS BASICALLY SHOWED FRONT LIFTG N OF MY FCST AREA BY LATE THIS AFTN. THINK THAT IS TOO FAST GIVEN CONVECTION ALONG THE BOUNDARY...AND THE FACT THAT SFC LOW DEVELOPING IN THE PLAINS WL BE DUE W OF MY FCST AREA...WHICH WL FAVOR KEEPING A S-SE FLOW OFF THE COOL WATERS OF LAKE MICHIGAN. EXPECT FRONT TO BE NR THE NRN PART OF MY FCST AREA THIS AFTN. CARRIED CHC OF TSTMS FOR THE AFTN AND TNGT...AND MENTIONED POSSIBILITY OF SVR IN THE ZONES. ATM S OF BOUNDARY WL BECOME VERY UNSTABLE. FCST SOUNDINGS SHOWED WEAK CAPPING IN WARM SECTOR. THAT SHOULD BE ENOUGH TO INHIBIT CONVECTION IN THE ABSENCE OF ANY FORCING. HOWEVER...CONVERGENCE NR FRONT SHOULD BE MORE THAN STG ENOUGH TO INITIATE CONVECTION. FCST PROFILES SUGGESTED ENOUGH TURNING TO SUPPORT SUPERCELLS. WET BULB ZERO HEIGHTS ALSO PROGGED TO FALL AS DRIER AIR MVS IN AT MID-LVLS. CONTD TO CARRY CHC OF TSTMS ACRS THE N THROUGH SUN NGT AS MODELS SUGGEST FRONT WL WAFFLE BACK AND FORTH INTO NRN WI. WARM AND HUMID CONDITIONS EXPECTED S OF THE FRONT. UPPED TEMPS FOR MON/TUE SINCE DON/T SEE WHY WE WL COOL OFF UNTIL FRONT MVS S OF MY FCST AREA. CHANGE TO WNW LARGE SCALE FLOW SHOULD FINALLY DRIVE THE FRONT FARTHER S OF MY FCST AREA WED/THU. CONTD DRY FCST AND COOLER TEMPS. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SAT JUN 22 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. FLOODING WILL CONTINUE ACROSS PORTIONS OF CENTRAL WISCONSIN THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND TONIGHT. A WARM FRONT WILL SLOWLY SHIFT NORTH ACROSS THE AREA TODAY. THE AIR SOUTH OF THE FRONT WAS VERY MOIST...AND WAS GENERATING THUNDERSTORMS WITH TORRENTIAL RAIN OVER CENTRAL WISCONSIN EARLY THIS MORNING. THEY WILL CONTINUE TO PRODUCE FLOODING ACROSS CENTRAL WISCONSIN UNTIL THEY WEAKEN AND SHIFT NORTH LATER IN THE MORNING. THE EXACT POSITION OF THE FRONT DURING THE LATE AFTERNOON AND EVENING IS STILL DIFFICULT TO DETERMINE...BUT WILL BE THE KEY FACTOR IN DETERMINING WHERE STORMS FORM THIS AFTERNOON AND TONIGHT. THE AIR SOUTH OF THE FRONT IS EXPECTED TO BECOME VERY UNSTABLE...SO SOME OF THE STORMS THAT FORM NEAR THE FRONT LATER TODAY WILL LIKELY BECOME SEVERE. THE INITIAL STORMS THAT DEVELOP DURING THE LATE AFTERNOON OR EVENING WILL BE SCATTERED. THOSE STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL...AND CONDITIONS ARE SUCH THAT TORNADOES WILL ALSO BE POSSIBLE. BY LATER IN THE EVENING AND DURING THE OVERNIGHT HOURS...THE STORMS ARE EXPECTED TO CONSOLIDATE INTO A LARGE COMPLEX OF THUNDERSTORMS. AT THAT TIME THE MAIN RISK WILL BE OF WIDESPREAD DAMAGING WINDS. AS OF EARLY MORNING...THE BEST ESTIMATE WAS THAT THE FRONT WOULD BE NEAR THE UPPER MICHIGAN BORDER BY LATE AFTERNOON. IF THAT IS CORRECT... THE RISK OF SEVERE STORMS LATER TODAY AND TONIGHT WILL BE LIMITED TO AREAS NORTH OF A LINE FROM MERRILL TO ANTIGO TO MARINETTE...TO STURGEON BAY. THE RISK AREA COULD BE CHANGED SIGNIFICANTLY ONCE A BETTER ESTIMATE OF THE LOCATION OF THE FRONT CAN BE MADE LATER TODAY. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306378.